Aa
A
A
Close
Avatar universal
How long will the diarrhea last?
I have been off of Oxys for a month and half - I did the taper method (I was prescribed 200mgs/day).  I am still incorporating Imodium in my daily lifestyle.  Also Maalox has been added as my beverage of choice.  When will this end?  It doesn't always work..  Should I see a doctor or is this just a side effect that will eventually end - hopefully soon!
Thanks yall for any info that you can give!
=)
Cancel
11 Answers
Page 1 of 1
222369 tn?1274478235
The Imodium is probably your problem. Imodium is actually an opiate that doesn't pass the blood brain barrier. Therefore, there is no high. But, it acts in the same way opiates do. It slows the spasms that move food through your stomach. The slower food moves, the more water is absorbed, and the firmer the stool. You used opiates which constipated you, but to your bowels, you never stopped. You're going to have to just bite the bullet and not use it until you body adjusts. You can try Pepto as an alternative. It works in a different way.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I would say that your body is adjusting.  Everyone is different, I did not have this problem until later in the detox.  It is just your body's way of rebooting.  Mental stress is the ultimate laxative!  You should try some relaxation techniques and eat bland foods.  

This, along with all of the other **** (ahem, lol) will pass in time!
Good luck to you and congrats on making good choices!
matt
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
ok, I did not type an expletive and it was censored!  Just so you know I try to keep it PG here.   -matt
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thanks everyone for your advice!!
Actually, opiates didn't constipate me, at all.  Or, maybe I was just used to them.
I have not been taking any vitamins.  Nothing about my diet has changed either.  I knew I would get it when detoxing - especially coming off of 200mgs/ day, but I am fine now and still having "that" issue.  Tuesday I am going to the doctor, so hopefully there will be something he can do.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
960021 tn?1270666282
I agree with you. Opiates helped me go regularly, but it was never "runny" like it was when I had to go through my at home detox all alone. I didn't take anything, but I will say this. Eat as much as you can, and when you're achy, take some OTC Tylenol. It helped stop the diarreah.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
495284 tn?1333897642
I am glad to see you are going to the doctor.  I wouldnt take anymore Immodium until you see what they say.  Let us know how you turn out.........sara
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
well i went to the doctor yesterday and we are waiting for results.  he thought it was strange that i am also gaining a lot of weight.  i hope they find out what's wrong.  until they do i'm drinking a powder medicine and taking a pill 3x a day.  ugh.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
495284 tn?1333897642
I am so glad you went to the doctor. Keep us posted on how you are.  Powder medicine??  Yuck....always reminds me of licking a chalk board!!  Hopefully it will help tho.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I know it's been a few years, but what were the results from the doctor? I have the same issue, idk if I should go to the ER or what...
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources